MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned lighttrail single use laser fiber was analyzed, and a visual evaluation noted that the lighttrail single use 600 laser fiber was received for analysis in one piece that measured 267.5 cm.The fiber body was observed fractured, with the remainder including the exposed glass tip not received.A functional evaluation noted that there was distorted light from the sma connector, indicating a fracture within the fiber connector.When the sma connector was connected to the laser console, the following message was displayed: fiber may not be used anymore.Please connect new fiber.No other problems with the returned fiber were noted.The reported event of no energy coming out of the tip was confirmed.Product analysis identified distorted light from sma connector, indicating a fracture within the fiber connector.The fiber body was fractured and the remainder, including the exposed glass tip was not received.It is likely that procedural handling of the fiber during set-up or use contributed to the fracture within the fiber connector.Therefore, most probable cause assigned is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a lighttrail single use laser fiber was used to treat a benign prostatic hyperplasia (bph) during a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.During the procedure, after 10 minutes, energy was no longer coming out of the tip of the fiber.Another lighttrail single use laser fiber was used to complete the procedure.There were no patient complications as a result of this event.Note: this event has been deemed a reportable event based on the investigation finding of fiber body fracture and fracture within the fiber connector.
 
Event or Problem Description
It was reported to boston scientific corporation that a lighttrail single use laser fiber was used to treat a benign prostatic hyperplasia (bph) during a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.During the procedure, after 10 minutes, energy was no longer coming out of the tip of the fiber.Another lighttrail single use laser fiber was used to complete the procedure.There were no patient complications as a result of this event.This event has been deemed a reportable event based on the investigation finding of fiber body fracture and fracture within the fiber connector.
 
Additional Manufacturer Narrative
Block h10: investigation results updated due to additional information.Block h6: medical device problem code a0401 captures the reportable investigation result of fiber break.Medical device problem code a0401 captures the reportable investigation result of fiber broken within the connector.Block h10: product investigation results: the returned lighttrail single use laser fiber was analyzed, and a visual evaluation noted that the lighttrail single use 600 laser fiber was received for analysis in one piece that measured 267.5 cm.The fiber body was observed fractured, with the remainder including the exposed glass tip not received.A functional evaluation noted that there was distorted light from the sma connector, indicating a fracture within the fiber connector.When the sma connector was connected to the laser console, the following message was displayed: fiber may not be used anymore.Please connect new fiber.No other problems with the returned fiber were noted.Service was performed on the auriga xl 4007 console used with the lighttrail single use laser fiber and it was found that the focus lens and beam source needed to be realigned.An alignment issue could cause the laser beam to be directed at the connector instead of down the fiber.The cause of the misalignment was unable to be determined during service.The reported event of no energy coming out of the laser fiber tip was confirmed.Product analysis identified distorted light from sma connector, indicating a fracture within the fiber connector.The fiber body was fractured and the remainder, including the exposed glass tip was not received.Based on all available information, including the condition of the returned lighttrail laser fiber and the service record of the console used during the procedure, the damage to the fiber connector was likely caused by the console and resulted in the loss of energy emission.The misaligned the focus lens and beam source lens likely caused overheating of the fiber connector, resulting in the damage.Although a fracture in the fiber connector was confirmed and likely due to the console overheating, the cause for the console component misalignment and subsequent overheating could not be determined.Therefore, the most probable cause assigned is cause not established.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12421539
Report Number3005099803-2021-04574
Device Sequence Number19660229
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0027435364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1